Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2020, 4:19 PM EDT for Orange County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 4:19 PM EDT (20:19 UTC)
- Expired
- Aug 4, 2020, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 90 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198
WWUS82 KMLB 042019
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
419 PM EDT Tue Aug 4 2020
FLZ045-042100-
Orange FL-
419 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ORANGE COUNTY UNTIL
500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
College Park. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Orlando, Ocoee, Winter Park, Maitland and Azalea Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2863 8154 2864 8150 2864 8133 2861 8133
2861 8125 2850 8122 2846 8150
TIME...MOT...LOC 2019Z 250DEG 2KT 2856 8141
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:55 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 4, 3:55 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 355 PM EDT Tue Aug 4 2020 .DISCUSSION... ...Scattered to Numerous Lightning Storms Expected Each Afternoon This Week... Rest of Today-Tonight...A weak short wave trough dropping SE as the Atlantic ridge builds west toward Florida to the south of departing Tropical Storm Isaias. This has increased southwesterly flow of deep moisture from the southern Gulf into Florida. As a result, we're seeing much higher chances for showers and lightning storms today. Rain chances around 50-60 percent into this evening, and decreasing to around 20 percent for the overnight hours. The main threats will continue to be frequent lightning strikes, torrential downpours leading to localized flooding in poor drainage and low lying areas, and gusty winds up to 40-45 mph. Additional storms will develop this late afternoon and evening as outflow boundaries collide from along the I-4 Corridor south to Lake Okeechobee and the Treasure Coast. Storms likely to linger past sunset and dissipate by late evening. Temperatures this evening will be normal for this time of year, with lows in the mid 70s. Wednesday-Friday...(Modified Previous Discussion) Model consensus through late week indicates a favorable moist regime along with a mid level wave initially upstream, drifting across the Southeast states. Associated weak westerly steering flow will lead to scattered to numerous lightning storms each afternoon. The subtropical Atlantic ridge is advertised to redevelop vertically across central FL by around Friday resulting in slightly lower rain chances late in the week. Expect lows in the mid 70s and highs in the low to mid 90s. Extended...(Previous Discussion) Presence of aforementioned ridge will lead to additional airmass drying into early next week. PoP forecast will remain at least sct in coverage however each afternoon with a weak wind environment dominated by formation of the east coast breeze and development of local boundaries which wl lead to daily storm chances highest across inland areas. Seasonal temperatures can be expected. && .AVIATION... Active afternoon with scattered to numerous storms developing across the area, especially for terminals along the Space and Treasure Coasts. Any storm will be capable of producing brief IFR/LIFR VISBY conditions. Modifications might be needed for inland terminals as storms continue to concentrate along the coast, but there could be redevelopment close to Orlando in the late afternoon. Convection will push offshore/dissipate by 00-03Z. && .MARINE... Rest of Today-Tonight...Numerous storms have developed from Cape Canaveral south to Lake Okeechobee, with multiple rounds of storms expected to move across inland lakes and the adjacent Atlantic waters. These storms are producing frequent lightning strikes and could produce wind gusts in excess of 35 knots. Storms will likely last into the evening before dissipating. Outside of storms, winds will be from the S/SSE at 10-15 knots with seas 3-4 feet. Wednesday-Friday...(Previous Discussion) Steady improvement to wind and seas areawide through midweek. Winds and seas 3-5ft early today drop back to 2-4ft tonight through Thu, but locally higher in stronger offshore- moving storms. Seas improve further to around 1 to 3 feet from Fri through the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 76 90 / 40 80 30 80 MCO 76 92 76 92 / 50 80 20 90 MLB 75 90 75 88 / 40 80 30 80 VRB 75 90 74 91 / 40 80 30 80 LEE 77 92 77 91 / 40 80 20 90 SFB 77 92 77 92 / 50 80 20 90 ORL 78 92 78 92 / 50 80 20 90 FPR 75 91 75 91 / 40 80 30 80 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Rodriguez/Watson/Smith
Hazardous weather outlook, Aug 4, 4:29 AM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 429 AM EDT Tue Aug 4 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 429 AM EDT Tue Aug 4 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... An increasing south to southwest flow of deeper tropical moisture will spread north across east central Florida today. This will lead to numerous showers and thunderstorms developing from early afternoon through early evening. Storms will move northeast at 5 to 10 mph and will be capable of producing wind gusts up to 45 mph, frequent cloud to ground lightning, and torrential downpours of 1 to 3 inches in a 60 to 90 minute period. Move indoors to safety if skies look threatening and remember, when thunder roars, go indoors. .MARINE THUNDERSTORM GUST IMPACT... Storm will be capable of producing wind gusts of 35 knots or greater on inland lakes, mainly during the afternoon, as well as the Intracoastal Waterway and nearshore Atlantic through early evening. Move to safe harbor in advance of storms that will be approaching from the south and southwest today. .RIP CURRENT IMPACT... there will be a Moderate risk for life-threatening rip currents at the central Florida Atlantic beaches today. While rips will be present all day, the threat will be highest between 12 noon and 6 PM due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .EXCESSIVE HEAT IMPACT... The combination of afternoon temperatures in the low to middle 90s with high humidity will lead to afternoon heat indices of 102 to 107 degrees. If you will be outdoors engaged in any activity today remember to stay well hydrated, and take frequent indoor rest breaks, preferably in an air conditioned room. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Higher than normal coverage of storms is expected through the work week, and into this weekend. the main storm threats remain cloud to ground lightning strikes, gusty winds and torrential downpours. The risk for dangerous rip currents will remain moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
In the hours before
Special weather statement, Aug 4, 1:29 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
129 PM EDT Tue Aug 4 2020
FLZ054-041815-
Indian River FL-
129 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDIAN RIVER COUNTY UNTIL
215 PM EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indian River Shores. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2755 8028 2755 8032 2756 8032 2755 8035
2756 8036 2756 8064 2782 8065 2783 8041
TIME...MOT...LOC 1729Z 235DEG 3KT 2769 8037
SmithSpecial weather statement, Aug 4, 2:14 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
214 PM EDT Tue Aug 4 2020
FLZ047-054-041915-
Southern Brevard County FL-Indian River FL-
214 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR INDIAN RIVER AND SOUTHERN BREVARD
COUNTIES UNTIL 315 PM EDT...
At 213 PM EDT, Doppler radar was tracking a line of strong
thunderstorms from Rockledge to Vero Beach, moving east at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Sebastian and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2755 8030 2756 8078 2764 8078 2783 8087
2834 8086 2834 8060 2822 8055 2812 8054
2795 8045
TIME...MOT...LOC 1813Z 228DEG 4KT 2806 8064
SmithLocal storm report, Aug 4, 2:34 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
234 PM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST 4 W INDIALANTIC 28.10N 80.64W
08/04/2020 M47 MPH Brevard FL ASOS
MELBOURNE INTL AIRPORT KMLB ASOS REPORTED A 47MPH/41KT
WIND GUST FROM THE NE
&&
CLSpecial weather statement, Aug 4, 2:56 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
256 PM EDT Tue Aug 4 2020
FLZ045-047-053-147-041945-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
256 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 345 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merritt Island, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2833 8057 2822 8056 2821 8100
2834 8101 2857 8093 2857 8076 2856 8076
2858 8054 2845 8049
TIME...MOT...LOC 1855Z 317DEG 11KT 2840 8068
SmithSpecial weather statement, Aug 4, 3:45 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
345 PM EDT Tue Aug 4 2020
FLZ041-045-046-141-147-042045-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
345 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHERN
BREVARD...SOUTHEASTERN ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL
445 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Christmas, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Titusville, Oviedo, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2834 8057 2835 8117 2874 8119
2883 8112 2881 8072 2870 8062 2857 8053
2845 8050
TIME...MOT...LOC 1943Z 136DEG 15KT 2856 8098
SmithSpecial weather statement, Aug 4, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
419 PM EDT Tue Aug 4 2020
FLZ045-042100-
Orange FL-
419 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ORANGE COUNTY UNTIL
500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
College Park. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Orlando, Ocoee, Winter Park, Maitland and Azalea Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2863 8154 2864 8150 2864 8133 2861 8133
2861 8125 2850 8122 2846 8150
TIME...MOT...LOC 2019Z 250DEG 2KT 2856 8141
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:29 PM EDT | Special Weather Statement | MLB | Indian River | 46 min |
| Aug 4, 1:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 4, 2:11 PM EDT | Special Marine Warning | MLB | 94 min | |
| Aug 4, 2:14 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 61 min |
| Aug 4, 2:53 PM EDT | Areal Flood Advisory | MLB | Brevard | 112 min |
| Aug 4, 2:56 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Aug 4, 3:45 PM EDT | Special Weather Statement | MLB | Seminole | 60 min |
| Aug 4, 4:48 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Aug 4, 5:05 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Aug 4, 5:55 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 110 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.